Results 1 to 9 of 9

Thread: prednisone....

  1. #1
    Join Date
    Jul 2013
    Posts
    13
    Thanks
    5
    Thanked 1 Time in 1 Post

    Unhappy prednisone....

    ive just recently been diagnosed and was put on prednisone and another steroid, they are tapering me off the prednisone for many reasons which im not sure of, one being you cant be on it long term not sure why, and the other is it played havoc with my blood sugar levels as im diabetic, it sure helped with my mobility though so im kinda sad to see it go . I never felt better then I did while on it, I was functioning at a high level for the first time in ages. I s there anything else I may be able to take that would improve my mobility , it sure was nice to feel great again lol.

  2. #2
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,943
    Blog Entries
    1
    Thanks
    1,406
    Thanked 1,633 Times in 1,120 Posts

    Default

    the basic reason we try to use "pred" in short doses only is ...... it is not a kind drug to our insides. although it makes us feel good it is actually a harmful drug. it causes damage to a few of our organs. short doses are usually tolerated ...... but extended usage can cause unreversable damage. of course everyone is different ..... so there is no golden rule, as to how long we can use it. also the lower the dose ...... the less harmful it is.
    When you're stressed, You eat Ice cream, Cake, Chocolate & Sweets. Why? Because stressed spelled backwards is DESSERTS.

  3. The Following User Says Thank You to steve.b For This Useful Post:

    Saysusie (07-24-2013)

  4. #3
    Join Date
    Jul 2013
    Posts
    13
    Thanks
    5
    Thanked 1 Time in 1 Post

    Default

    wow that makes sense ty for letting me know I appreciate it for sure'

  5. #4
    Join Date
    Jan 2013
    Location
    RIDGEDALE, MO
    Posts
    9
    Thanks
    2
    Thanked 0 Times in 0 Posts

    Default

    not trying to scare you but prednisone is very harmful when used for long periods of time...again not to scare you but my dad was on it for over 3 years (incompetent doctor!) anway now he has kidney failure in his left kidney and has to have dialysis for the rest of his life b/c of the prednisone. again not trying to scare you just trying to give you some info.
    my doc puts me on it for short spurts when im flaring..do you notice a change in your mood and personality while on it?

  6. #5
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 138 Times in 112 Posts

    Default

    I have been on prednisone long term since the beginning of my disease(8 years). I was never informed by my doctor of the risk from the long term usage I didn't even know there was until I joined this site. I do have high blood pressure and optical nerve damage, it made me so mad when I found out about the eye thing because not once in 8 years was I told that there was long term side effects like that. I hope my new rhuemy takes me off of it. I am only on antidepressants because my mood is so crazy from the steroids, I also have a really hard time calming down if i'm angry and I get angry really easy.

  7. #6
    Join Date
    Jul 2013
    Location
    PA
    Posts
    43
    Blog Entries
    5
    Thanks
    13
    Thanked 11 Times in 8 Posts

    Default

    Hey, I have been on pred. for almost a year. I also have better mobility when taking it. My Rheum. took me off of it in May and by the end of July, I was in a full blown flare! All my organs are involved: heart, lungs, and kidneys. I have been back on it for about 2 weeks now. I am starting to feel some relief with the flare, but on the days when I can move, I do a few things and BAM! Right back to it. One of my doctor's tried a NSAID on me, but it didn't help me much. I was told by a Chiropractor, it destroys your tendons and nerves. That kind of scares me, especially having mobility issues already.

    If you find a treatment that works, please post.

    Take care,
    Creekbank

  8. #7
    Join Date
    Jul 2011
    Location
    suburban chicago
    Posts
    342
    Thanks
    230
    Thanked 121 Times in 96 Posts

    Default

    I have been on prednisone for a few months, only 5mg per day but now I am developing a hump on my back-between my shoulder blades apparently that's one of the side effects.

  9. #8
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,943
    Blog Entries
    1
    Thanks
    1,406
    Thanked 1,633 Times in 1,120 Posts

    Default

    Quote Originally Posted by Mica View Post
    ........ I am only on antidepressants because my mood is so crazy from the steroids, I also have a really hard time calming down if i'm angry and I get angry really easy.
    please read my blog. I have commented there about anger and emotions.
    When you're stressed, You eat Ice cream, Cake, Chocolate & Sweets. Why? Because stressed spelled backwards is DESSERTS.

  10. #9
    Join Date
    Jul 2013
    Posts
    13
    Thanks
    5
    Thanked 1 Time in 1 Post

    Default

    wow ok well that's all good to know I don't want to damage my kidneys amoungst other things I was only told it could cause ostioperosis even that is risky, I get so much mobility back when im on it I wish they could fins somnthing else less harmfull and that wont cause further damage to my liver, my kidneys kinda have been like a dull ache so im gonna start the taper for sure..... ty for the info I really appreciate it tons, I used to be on heavy nsaids but they were way to hard on my tummy. the dr used to have me on a low dose of morphine for pain management even b4 I was diag with lupus but I hatyed that stuff ugggggh lol . once again ty for the input much appreciated.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •